Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Fort Worth, TX

March 12, 2007Leon County, Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 12, 2007, 5:36 AM CDT for Leon County, Limestone County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2007, 5:36 AM CDT (10:36 UTC)
Expired
Mar 12, 2007, 7:30 AM CDT
In force
114 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Leon County, TX, Limestone County, TX

The radar

The Ft Hood radar (KGRK), 130 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:20 AM CDTFLASH FLOODGroesbeck, TXS.O. REPORTS WATER OVER FM 937 AND IN CERTAIN AREAS ALONG FM 39 (S OF MEXIA)

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 121039
FFWFWD
TXC289-293-121230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
536 AM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
  LEON COUNTY IN NORTHEAST TEXAS...

* UNTIL 730 AM CDT

* AT 536 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  VERY HEAVY RAIN AVERAGING AROUND ONE INCH PER HOUR FROM EMBEDDED
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF 
  GROESBECK TO...TO 20 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST-
  NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
  PARKER STATE PARK...MEXIA AND BUFFALO

DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE 
ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND 
...DONT DROWN.

LAT...LON 3122 9631 3136 9631 3125 9661 3167 9685
      3171 9647 3142 9624 3157 9588 3130 9572
      3115 9575 3111 9580 3111 9597 3099 9623

$$
1 follow-up statement
000 
WGUS74 KFWD 121149
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
648

TXC289-293-121230-
LIMESTONE TX-LEON TX-
648 AM CDT MON MAR 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR LEON
AND LIMESTONE COUNTIES...

AT 643 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS FROM LIMESTONE 
COUNTY REPORTED WATER OVER FM 937 AND ALONG PORTIONS OF FM 39 SOUTH 
OF MEXIA. ROADS ACROSS LEON COUNTY...PARTICULARLY WEST OF INTERSTATE 
45 ARE LIKELY EXPERIENCING SOME WATER PROBLEMS AS WELL. 

LOOK FOR THE HEAVY RAIN TO CONTINUE PUSHING EAST-NORTHEAST AT 25 MPH 
ACROSS THE WARNING AREA THROUGH 730 AM...WITH GUSTY WINDS IN EXCESS 
OF 45 MPH POSSIBLE RIGHT AFTER THE RAIN ENDS. ADDITIONAL RAINFALL 
AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA...WHERE 
LOCALIZED AMOUNTS OVER 3 INCHES HAVE ALREADY BEEN REPORTED. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3122 9631 3136 9631 3125 9661 3167 9685
      3171 9647 3142 9624 3157 9588 3130 9572
      3115 9575 3111 9580 3111 9597 3099 9623

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:47 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 12, 2:47 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
247 AM CDT MON MAR 12 2007

.SHORT TERM...(THROUGH TUES NIGHT)
BUSY MORNING AS EXPECTED...AS FIRST OF SEVERAL S/W DISTURBANCES
LIFTED OUT THIS PAST EVENING DEVELOPING THE FIRST LINEAR MCS SEEN IN
A LONG WHILE OVER TEXAS. MCV/OUTFLOW RESIDUAL FROM ACTIVITY 24 HRS
HAD PUSHED OLD FRONT/AND SFC LOW WELL TO THE SOUTH OVER DEEP S TX
...RESULTING IN MORE OF A LIGHT-MODERATE RAIN EVENT WITH ONLY
ISOLATED THUNDER WITH LAPSE RATES STEEP ENOUGH...BUT MAINLY OVER
SRN COUNTIES. HAVE INDICATED THIS FOR POPS FOR TODAY. NRN FRINGE
OF MCS/STRATIFORM LIGHT RAIN SHIELD TO LINGER UP THROUGH I-20
THROUGH DAYBREAK...WITH EMBEDDED...HEAVIER THUNDER LINGERING OVER
FAR SE COUNTIES NEAR CAMERON...MARLIN...HEARNE AND PALESTINE. WILL
MAKE LAST MINUTE DECISION THIS MORNING FOR POPS UP FARTHER NWD PER
RADAR/SATELLITE CLOUD-TOP TEMPERATURE TRENDS.

HAVE DECIDED TO MASSAGE POPS AND CONVECTIVE TYPE THROUGH THE NEXT
48-72 HRS...AS THERES SEEMS TO BE SOME AGREEMENT ON TIMING OF
DISTURBANCES. BY AFTERNOON...WILL HOLD HIGHEST POPS FAR SE...WHILE
TONING THINGS DOWN UP THIS WAY AND OVER NW COUNTIES...AS CURRENT
MCS PROPAGATES TOWARD THE UPPER TX COASTLINE...LIKELY ROBBING ANY
INFLOW UP THIS WAY IN MORE STABILIZED AIRMASS. HAVE TONED QPFS DOWN
AS WELL...EXCEPT OVER SE COUNTIES. AS UPPER LOW SPINS OVER W TX/NM
THROUGH TUES MORNING...THERE WILL LIKELY BE ANOTHER S/W DISTURBANCE
EJECT E/ENWD ACROSS CENTRAL/SE TX WITH ANOTHER MCS LIKELY DOWN THAT
WAY. WILL HAVE LOW POPS NORTH...TO HIGHER POPS WELL S OF I-20 CLOSER
TO INVERTED TROUGH/OLD BOUNDARY...WHERE SFC CONVERGENCE AND BETTER
INFLOW OFF THE GULF WILL BE REALIZED ON NRN PERIPHERY OF EXPECT MON
NIGHT MCS. WILL HAVE SOME LOCALIZED MODERATE-HEAVY RAINFALL S OF A
LAMPASAS...WACO...ATHENS LINE...BUT LIGHT ELSEWHERE. AT LEAST ITS A
WELCOME RAIN.

OUR PESKY UPPER LOW WILL FINALLY BEGIN A SLOW TRANSITION E/NEWD LATE
TUES /TUES NIGHT AS ENERGY DIGS TO OUR NORTH IN NRN STREAM OF POLAR
BRANCH OF WLYS. BEST THETA-E AXIS AND LIFT WILL REMAIN IN/NEAR OUR
FAR E/SE COUNTIES...WITH BEST INFLOW INTO THOSE AREAS...THUS HELD
BEST POPS OVER SE COUNTIES-TO MUCH LOWER NW. NOT A DROUGHT BUSTER BY ANY
MEANS FOR NRN 1/2 OF N TX...BUT WELCOME ANYWAY. OTHERWISE...TEMPS
WILL BE DEPENDENT ON CLOUD COVER AND ANY DISSIPATION THEREOF. EXPECT
W/SW AREAS TO BE THE WARMEST...COOLER FURTHER N/NE YOU GO. STAYED
CONSERVATIVE HERE AND DIDNT VENTURE FAR OFF MOS GUIDANCE VALUES
WITH UNCERTAINTIES.

&&

.LONG TERM...(WED AND BEYOND)
OUR UPPER LOW WILL CONTINUE ITS PROGRESSIVE VENTURE EWD ACROSS N TX
AND SLOWLY AWAY WED INTO WED NIGHT AND HAVE TRENDED POPS/WX DOWN
WEST-EAST ACCORDINGLY. NEXT COLD FRONT LOOKS TO MOVE ACROSS THE RED
RIVER BY MIDDAY THURS...AND MOVE THRU AT LEAST THOSE AREAS I-20/NWD.
THUS COOLEST TEMPS UP TOWARD THE RED RIVER...BUT STILL WARM IN THE
SOUTH. ITLL BECOME BRISK AND MUCH COOLER BY THURS NIGHT INTO FRI
MORNING...WITH POLAR TAP OF AIRMASS. NOT OVERLY COLD...BUT HIGHS
ONLY IN THE 60S MOVING INTO THE WEEKEND...BEFORE MODIFYING BY SUN
INTO MON. KEPT FCST DRY...AS MOISTURE LOOKS RELATIVELY SHALLOW FOR
ANY REASONABLE POP/WX MENTION BEHIND COLD FRONT. SO DRY/COOLER WILL BE
THE THEME IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  58  72  57  76 /  60  20  40  50  30
WACO, TX              70  59  72  58  76 /  70  40  60  60  40
PARIS, TX             67  56  70  57  72 /  60  20  40  60  50
DENTON, TX            67  56  72  57  75 /  50  20  40  40  20
MCKINNEY, TX          67  55  70  57  75 /  60  20  40  50  30
DALLAS, TX            69  60  71  58  76 /  60  20  40  50  30
TERRELL, TX           68  59  71  59  74 /  80  20  50  60  40
CORSICANA, TX         69  59  71  60  74 /  90  40  60  70  40
TEMPLE, TX            73  60  72  58  76 /  60  50  70  70  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Mar 12, 5:00 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT MON MAR 12 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL
WILL OCCUR IN THE SOUTHEASTERN PORTIONS OF NORTH TEXAS THIS MORNING.

.DAYS TWO THROUGH SEVEN...
AS A SLOW MOVING UPPER LEVEL SYSTEM TO THE WEST LINGERS IN THE
AREA...THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME BUT LOCALLY HEAVY RAIN WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

92

In the hours before

Special weather statement, Mar 12, 3:36 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 AM CDT MON MAR 12 2007

TXZ102-116-117-131-133-120900-
WISE TX-PALO PINTO TX-PARKER TX-JOHNSON TX-HOOD TX-
336 AM CDT MON MAR 12 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY
  JOHNSON COUNTY
  PALO PINTO COUNTY
  PARKER COUNTY
  WISE COUNTY

AT 336 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED A
REGION OF STRONG WINDS ASSOCIATED ON THE BACK SIDE OF A THUNDERSTORM
COMPLEX.  STRONG EASTERLY WINDS OF 30 MPH...WITH GUSTS TO 50 MPH
WILL BE POSSIBLE THROUGH 5 AM.

LAT...LON 3221 9740 3332 9761 3317 9774 3274 9846
      3229 9755

92
Special weather statement, Mar 12, 4:12 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT MON MAR 12 2007

TXZ118-119-133-144-145-157>159-121045-
TARRANT TX-DALLAS TX-JOHNSON TX-HILL TX-BOSQUE TX-MCLENNAN TX-
CORYELL TX-BELL TX-
412 AM CDT MON MAR 12 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY
  BOSQUE COUNTY
  CORYELL COUNTY
  DALLAS COUNTY
  HILL COUNTY
  JOHNSON COUNTY
  MCLENNAN COUNTY
  TARRANT COUNTY

AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
STRONG EASTERLY WINDS ASSOCIATED WITH THE BACK EDGE OF A RAIN AND
THUNDERSTORM COMPLEX THAT WAS MOVING INTO EAST TEXAS.  THROUGH 6
AM...EAST WINDS MAY INCREASE TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH.

LAT...LON 3078 9746 3165 9716 3295 9693 3292 9751
      3085 9788

92
Local storm report, Mar 12, 4:43 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT MON MAR 12 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     FLOOD            3 NNW MARLIN            31.35N  96.91W
03/12/2007                   FALLS              TX   LAW ENFORCEMENT

            GOOD SOAKING RAIN...BUT STARTING TO GET WATER OVER LOW
            INDENTIONS OF HWY 6 NNW OF MARLIN. ISSUED FFW.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:36 AM CDTSpecial Weather StatementFWDHood, Palo Pinto, Parker, Wise24 min
Mar 12, 4:12 AM CDTSpecial Weather StatementFWDBell, Bosque, Hill, Johnson, McLennan, Tarrant93 min
Mar 12, 4:31 AM CDTFlash Flood WarningFWDRobertson3 hr
Mar 12, 4:42 AM CDTFlash Flood WarningFWDFalls3 hr
Mar 12, 5:51 AM CDTSpecial Weather StatementFWDBell, Falls, Hill, McLennan, Milam54 min
Mar 12, 6:07 AM CDTFlash Flood WarningFWDFreestone, Navarro3 hr
Mar 12, 7:04 AM CDTFlash Flood WarningFWDAnderson, Henderson3 hr
Mar 12, 7:27 AM CDTFlash Flood WarningFWDLeon, Limestone48 min
Mar 12, 8:58 AM CDTFlash Flood WarningFWDFreestone, Navarro107 min
Mar 12, 9:53 AM CDTFlash Flood WarningFWDAnderson, Henderson2 hr
Mar 12, 10:44 AM CDTFlash Flood WarningFWDNavarro2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.